Vitamin k vs potassium

Common Questions and Answers about Vitamin k vs potassium

vitamin

Avatar f tn Tingly feet, legs and hands, unbalanced and lightheaded and have passed out a few times. Now, with my new bloodwork my Vitamin K is elevated at 1453. I have no idea what this means. Am I not processing vitamins correctly in my body because of the MTHFR gene mutation. My doctors don't seem to have an answer for me.
Avatar m tn Even if there is no direct interaction between Plavix and Vitamin K, is it known whether vitamin K will still act to promote clotting in the presence of Plavix?
Avatar n tn Ok... let me explain the effects of low cortisol, normally. What is is simply is that your body cannot manage sodium. In most people, when sodium goes down, potassium rises - you get confusion, nausea, headaches, vomiting, low blood pressure, chills, sweats, fevers, and it all can lead to coma and death. Look up adrenal crisis for other symptoms. Now, in some people with adrenal issues, potassium does not rise.
Avatar f tn My only experience is Warfarin (generic Coumaden) for about 15 years. I'm at 5 mg daily, and 7.5 mg a couple of times a week. I am always in the 2-3 range, and guess Warfarin would hold be at 2.5 + if I took 7.5 mg a day. I am not suggesting a dose change, just sharing experience. I eat green vegetables/salads often and it doesn't seem to make any big change.
Avatar f tn s sports drink, is packed with vitamins and minerals including vitamin C, vitamin B6, calcium, potassium, sodium, and magnesium. It is a natural isotonic drink used to rehydrate the body and is similar to human plasma (blood). Read more: http://www.brighthub.com/health/alternative-medicine/articles/19803.aspx#ixzz19WDBLDCv Cocunut water is high in potassium and if your potassium is too high it could cause palpitations. Everything works differently for everyone.
Avatar m tn As an ischemic patient I can tell you that I avoid the formulations with Vit. K, Potassium, Iron, Tocoferol (Use Beta carotene instead) and too much Calcium. And this is not because it will increase my BP but they can des-stabilize my heart.
Avatar f tn Warfarin which antagonizes vitamin K increases calcification of the arteries. Vitamin K is concerned with the formation of a protein called matrix gla protein (MGP). This protein protects against arterial calcification. It is clear that vitamin K deficiency leads to reduced formation of MGP and therefore, the onset of hypertension is promoted.
Avatar m tn Vitamin K is an essential vitamin but too much can be toxic to the liver. Vitamin K2 has shown more benefits to the liver, particularly in the area of fibrosis, also known as MK7, you can read more about it on the life extention web site. I think the verdict is out on whether this is a good thing or not for liver patients, and especially while on tx the risks may outweigh the benfit..
Avatar f tn Just got an email from the np that said she had talked to the doctor and wants to put me on Vitamin k 10 mg daily. I gave her the pharmacy number and asked her to send me the lab results. Still waiting to hear back. Have any of you had to do this before? What is the Vitamin k used for? Thanks!
Avatar m tn I understand how you feel. I have had Vit D defiences also and I also have pain.But My pain is not related to the defiency. I would ask your dr. to order a xray , and then if that shows nothing to go for a MRI of the area that is in pain. You could have a slipped disc, a herniated disc, or even arthritis of the spine. I beleive your pain is real but unrelated to the Vit D def. Is your pain in lower back, mid back?
Avatar m tn Oral Presentations Session Title: Parallel Session: PORTAL HYPERTENSION Presentation Date: 02 APR, 2011 ASSOCIATION OF GENES REGULATING VITAMIN D HOMOEOSTASIS WITH VITAMIN D LEVELS AND LIVER FIBROSIS IN A COHORT OF PATIENTS WITH CHRONIC LIVER DISEASE F. Grünhage1*, K. Hochrath1, M. Krawczyk1, B. Obermayer-Pietsch2, M. Trauner3, F.
1298588 tn?1330318981 I was taken off my mutli-vitamin by the hospital after my last Afib cardioversion. I think it was because the Vitamin K interferes with the Coumadin I'm on. Also, I have been reading in the news that a multi-vitamin is not necessarily the best thing for older (I'm 66) women and may increase mortality. The article I read said that especially Vitamin B6 was not good. I don't think going off of it is an issue.
Avatar m tn For those of us taking coumadin monitoring our PT/INR (coumadin levels in the vernacular) is literally a life-or-death matter. My Dad passed away a year ago this June because he had a series of strokes due to NOT monitoring his levels (poor bugger loved salad). Unfortunately I have recently discovered that some "heart healthy" foods are really not so good for us on coumadin. Specifically cooking oils both the pourable kind and the stuff in the spray cans.
Avatar n tn In essence, the closing and relaxing of a muscle is dependent on the four mineral horseman of function, calcium (Ca), sodium (Na), magnesium (Mg), and potassium (K). Sodium constricts and potassium relaxes, with Ca and Mg initiating each phase of the action." Now that paragraph pretty much sums up the common causes of cramps. Magnesium is the boss of calcium, potassium and sodium and vitamin D. Mess with magnesium and you mess with all of them. I know!
168348 tn?1379357075 Just use magnesium ascorbate as your source of vitamin C. One newer study revealed that combining potassium and magnesium reduced the risk of recurrent calcium oxalate stones by 85% over the three years the study was conducted. And conclusive analysis shows that taking 200 mg. of calcium with each meal dramatically reduces the risk of developing a calcium oxalate stone. That’s because the calcium combines with the oxalic acid in food, which prevents it from being absorbed.
Avatar n tn The other vitamins and minerals I try to get from food and tea (like nettle tea where one cup can provide enough daily calcium, vit A,B, K, potassium, zinc, sodium, phosphorus etc).
Avatar f tn The last visit I had with my urologist Dec. 12, she put me on Potassium Citrate Tab 1080mg. I have been taking this going on 3 weeks now. She mentioned something about my PH level (urine to acididy) I think. It has helped in lowering the pain from the IC, (burning). Anyway, my question is does anyone who has taken or is taking this get kidney pain? Is the dosage to high? I don't have any problems with my kidneys as far as I know.
1702615 tn?1421812248 Sorry, I meant K as in potassium. Potassium citrate has been used in studies to alkalinize. Baking soda does that too, but at the risk of the powerful laxative effect. By all means, it sounds as if you should try lots of leafy greens, etc. With so many people on coumadin there must be dozens of web pages with lists of high vit K foods, plus lists of things that are blood thinners (not only fish oil and vit E, even cinnamon and ginger et al, have an effect).
Avatar f tn How do you feel about the vitamin K shot? Are you going to give it to your new born?
Avatar f tn I think those who are opposed to a vitamin K shot for baby should do more research. Vitamin K can prevent a bleeding disorder, not blood clotting. Vitamin K aids in the ability of blood to clot, which is why it is given to newborns as a preventative measure. A lactation consultant friend sent me a link to an article, which includes statistics, about this very debate. http://evidencebasedbirth.
Avatar m tn Dandelion contains magnesium, potassium, manganese, copper, phosphorous, sodium, iron and silicon. The leaves are also rich in vitamin A. It also contains B vitamins, C, D, K and calcium. It is revered for it's ability to tonify the liver and to remove excess water from the body! Good health to you!! Some people get loose stools because it increases bile flow in the body - so don't take it when you have diarrhea.
Avatar f tn Muscle cramps could be due to inactivity, sleeping on one side-left side, electrolyte imbalances like calcium, vitamin D deficiency, magesium and potassium deficiency due to dehydration or dietary insufficiency. Consult a physician for evaluation who will assess your symptoms clinically along with the relevant blood test like serum electrolytes and vitamin D levels. Management would depend on the cause.
876405 tn?1243508286 t already) to get your electrolyte levels checked!! My potassium and magnesium levels were on the lower side( not even THAT low actually , just a little) and I think this definetely contributed to the constant PVC's that I was getting for months. Yesterday I ended up in the ER for issues other than the heart. Pregnancy issues actually; and they found that my levels were low. So, I was given 40 meq of potassium and a bag of mag sulfate and let me tell you..I am feeling SO much better.